Skip to main content

GBPH issues warning after spike of overdoses and meth contaminated with opioids

Overdose
Share

Grey Bruce Public Health (GBPH) is warning drug users after the area saw 15 overdoses during the past 10 days, including one fatality.

The health unit says pink or blue fentanyl is the believed to be responsible for most of the overdoses.

In an alarming trend it also says there appears to be a trend of other drugs, specifically crystal meth, contaminated with opioids. Naloxone had to be used to reverse overdoses on some people who thought they were only using meth.

Users are urged to have a sober friend or family member nearby and to always have naloxone kits handy.

“We are encouraging people who use unregulated drugs to use drug test kits in conjunction with other harm reduction strategies. Test kits for fentanyl, benzodiazepines, and xylazine are available from Public Health and several community partners, including Safe ‘n Sound, SOS, and the South East Grey Community Health Centre,” said GBPH spokesperson Monica Blair.

Most of the recent overdoses have taken place in Owen Sound.

CTVNews.ca Top Stories

Stay Connected